Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

High blood pressure, flu shot, aortic valve replacement surgery. Causes ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My blood pressure is 180/100 I had an flu shot that is the only unusual event.
Posted Tue, 1 May 2012 in Hypertension and Heart Disease
Answered by Dr. Robert Galamaga 56 minutes later
Hello and thanks for the query.

My first question for you is - are you sure this BP reading is accurate? Make sure you validate the reading on another cuff such as one at the local pharmacy.

If the blood pressure is still high (over 165 for the systolic) I think you should call your physician. In this type of case especially with a recent surgery I think a full examination and consultation is in order to make sure the valve is functioning properly and that any other causes of this jump of blood pressure including kidney dysfunction - are ruled out.

If at any time you experience chest pains, unrelenting headaches or shortness of breath please go to the nearest emergency room.

I thank you again for the query and hope my response proves to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor